Georgia, 2010Damaging Wind in Georgia, June 27, 2010
June 27, 2010 · NWS TAE · 1 event in 1 county or zone
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 27, 2:51 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 2:51 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT SUN JUN 27 2010
.SYNOPSIS...
THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE
FROM THE WESTERN ATLANTIC UP TO THE NORTHERN AL...WITH A TROUGH
FROM THE PIEDMONT DOWN TO CENTRAL GA. LOCAL RADARS SHOWED ISOLATED
TO SCATTERED THUNDERSTORMS ACROSS OUR AREA...A LITTLE LESS THAN 24
HOURS AGO. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A TROUGH FROM
THE EAST COAST OF FL TO TO LA. TROPICAL DEPRESSION ALEX WAS ABOUT
TO EMERGE OFF THE WESTERN COAST OF THE YUCATAN PENINSULA.
&&
.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) THIS FORECAST IS UNUSUALLY TRICKY
BECAUSE OF THE MODEL DIFFERENCES. WHILE THE MODEL CONSENSUS TAKES
ALEX ASHORE SOMEWHERE ALONG THE WEST COAST OF THE GULF OF
MEXICO...THEY DIFFER CONSIDERABLY ON WHAT HAPPENS ACROSS OUR
FORECAST AREA. THE 12 UTC GFS CONTINUES TO BRING A SIGNIFICANT
PIECE OF ENERGY FROM ALEX TOWARD OUR REGION TUESDAY AND
WEDNESDAY...AND CLOSES OFF A WEAK SURFACE LOW ALONG A COLD FRONT
OVER SOUTH GA WEDNESDAY NIGHT. THIS WOULD RESULT IN MASSIVE
RAINFALL FOR OUR AREA...AS WELL AS A BIG INCREASE IN WINDS AND
SEAS. THE ECMWF...CANADIAN...AND NAM HAVE CONSISTENTLY BEEN
LEAVING THE MAIN ENVELOPE OF DEEP LAYER MOISTURE AND WINDS FROM
ALEX SEPARATE FROM OUR AREA. THE GFS MAY BE RIGHT BUT IT IS HARD
TO PICK SUCH AN OUTLIER. WE RELIED MORE ON THE ECMWF AND NAM FOR
THIS FORECAST...WHICH MEANS PRIMARILY DIURNALLY-DRIVEN RAIN
CHANCES (AT AROUND 50 PERCENT) AND NEAR-CLIMO WINDS. OBVIOUSLY IF
THE GFS VERIFIES OUR REGION WILL BE MUCH WETTER WITH POTENTIAL
FLOODING. WE WILL MONITOR SUBSEQUENT FORECASTS CLOSELY IN CASE WE
SEE SOME SORT OF VORTICITY MAX SPINNING OFF FROM ALEX...WHICH
WOULD BE A LATE INDICATOR THAT THE GFS WAS CORRECT. UNTIL
THEN...WE EXPECT NEAR-CLIMO TEMPERATURES AND SLIGHTLY ABOVE-
AVERAGE POP.
.LONG TERM...
(WEDNESDAY NIGHT THROUGH SUNDAY) EXPECT TO SEE THE APPROACHING
COLD FRONT STALL SOMEWHERE ACROSS CENTRAL GEORGIA BY WEDNESDAY.
THE COMBINATION OF NORTHERLY FLOW BEHIND THE FRONT...AND THE MOIST
TROPICAL SOUTHERLY FLOW SOUTH OF THE FRONT IN THE PERIPHERY OF
ALEX...SHOULD LEAD TO GOOD LOW LEVEL MOIST CONVERGENCE ALONG THE
NORTHEASTERN GULF COAST. EXPECT GOOD RAIN CHANCES TO CONTINUE INTO
THURSDAY. CONFIDENCE NOT HIGH ENOUGH FOR LIKELY POPS THIS FAR
OUT...BUT WILL MAINTAIN HIGH CHANCE POPS FOR THE TIME BEING.
BY FRIDAY INTO SATURDAY...THE ISSUE WILL BE WHETHER OR NOT THE FRONT
SAGS SOUTH FAR ENOUGH TO DRY THINGS OUT. LATEST ECMWF JUST COMING IN
SUGGEST THE MOISTURE WILL REMAIN IN PLACE THROUGH THE END OF THE
WEEK. THIS SEEMS REASONABLE CONSIDERING THE RARITY OF FRONTAL
PASSAGES IN LATE JUNE/EARLY JULY. ATTM...WILL CONTINUE THE GENERALLY
WET FORECAST THROUGH THE END OF THE WEEK.
&&
.AVIATION...
CONVECTION WILL CONTINUE TO DEVELOP THIS AFTERNOON AND MAY
BRIEFLY IMPACT THE TAF SITES WITH IFR/MVFR VSBY/CIGS BEFORE
DIMINISHING THIS EVENING. PATCHY FOG RESULTING IN MVFR VSBYS ARE
POSSIBLE IN THE PRE-DAWN HOURS...ESPECIALLY AT VLD AND ECP.
&&
.MARINE...
WE USED AN AVERAGE OF THE ECMWF AND NAM FOR THE WIND FORECAST AS
THE CANADIAN AND GFS FORECAST WINDS APPEARED TOO HIGH IN
COMPARISON TO ALL THE OTHER GUIDANCE. THE SEAS FORECAST WAS
TRICKY. THE NOAA WAVEWATCH AND SWAN RUN OFF THE GFS FORECAST WINDS
PRODUCE HIGH SEAS...WHILE THE SWAN RUN OFF THE NAM HAD VERY LOW
SEAS. ALTHOUGH THE GFS IS PROBABLY TOO HIGH WITH ITS WIND
SPEEDS...IT IS SAFE TO ASSUME THAT AT LEAST SOME LARGE SWELLS HAVE
BEEN (AND WILL BE) GENERATED BY ALEX. WE USED THE MEAN OF THE TWO
SWAN RUNS FOR THE SWELL AND SEAS FORECAST TO ACCOUNT FOR THESE
ISSUES. GROWING SURF BY MID WEEK MAY CREATE HAZARDOUS SWIMMING
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 91 74 91 74 / 20 50 20 50 20
PANAMA CITY 79 88 76 87 76 / 20 40 20 50 30
DOTHAN 75 93 73 92 74 / 20 50 20 50 30
ALBANY 75 93 74 93 74 / 20 50 20 50 20
VALDOSTA 74 91 72 91 73 / 20 50 20 50 20
CROSS CITY 75 91 74 90 73 / 20 50 20 50 20
APALACHICOLA 78 90 77 89 76 / 20 50 20 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
LONG TERM...CAMP
AVIATION...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 27, 4:24 AM EST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 AM EDT SUN JUN 27 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
524 AM EDT SUN JUN 27 2010 /424 AM CDT SUN JUN 27 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
IN ASSOCIATION WITH THE SEA BREEZE AND A WEAK TROUGH OF LOW
PRESSURE ACROSS THE AREA. A FEW OF THESE STORMS COULD BECOME
STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
MOISTURE LEVELS WILL CONTINUE TO INCREASE WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MUCH OF THIS WEEK.
A FRONTAL BOUNDARY WILL DROP INTO THE SOUTHEAST BY WEDNESDAY HELPING
TO PROVIDE ADDITIONAL FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT. IN FACT...IF THE FRONTAL BOUNDARY STALLS ACROSS THE
REGION...HEAVY RAINFALL COULD BECOME A CONCERN BY THURSDAY AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
38-GODSEY
In the hours before
Special weather statement, Jun 27, 4:24 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT SUN JUN 27 2010
GAZ128-130-131-272215-
BEN HILL-IRWIN-TURNER-
524 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL...IRWIN
AND TURNER COUNTIES...
* UNTIL 615 PM EDT
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF MYSTIC...OR 11 MILES WEST
OF FITZGERALD...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Special weather statement, Jun 27, 4:39 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT SUN JUN 27 2010
GAZ125-272230-
DOUGHERTY-
539 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DOUGHERTY
COUNTY...
* UNTIL 630 PM EDT
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUTNEY...MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Special weather statement, Jun 27, 4:43 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT SUN JUN 27 2010
GAZ123-272230-
CALHOUN-
543 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN COUNTY...
* UNTIL 630 PM EDT
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDISON...OR 6 MILES SOUTHWEST OF MORGAN...
MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Special weather statement, Jun 27, 4:48 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT SUN JUN 27 2010
GAZ127-129-272230-
TIFT-WORTH-
548 PM EDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TIFT AND WORTH
COUNTIES...
* UNTIL 630 PM EDT
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TY TY...OR 11 MILES
SOUTHEAST OF SYLVESTER...MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Special weather statement, Jun 27, 4:58 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT SUN JUN 27 2010
ALZ069-FLZ011-272245-
HOUSTON-JACKSON-
458 PM CDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOUSTON AND
NORTHERN JACKSON COUNTIES...
* UNTIL 545 PM CDT
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COTTONWOOD...MOVING
NORTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Special weather statement, Jun 27, 5:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
634 PM EDT SUN JUN 27 2010
ALZ067-272300-
HENRY-
534 PM CDT SUN JUN 27 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENRY COUNTY...
* UNTIL 600 PM CDT
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
42-DVD
Thunderstorm Wind, Berrien
- When
- June 27, 5:40 PM EST
- Where
- Berrien County, 4.87 mi S of Alapaha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- County Official
- Coordinates
- 31.310, -83.230
The Berrien County 911 center reported trees and power lines down along Highway 129. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244657.